MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 32 20 ANT +4 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF XLPE 32 20 ANT +4 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71333434
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Case- (b)(4).
 
Event or Problem Description
It was reported that, during a thr procedure, using a reflection xlpe the implant popped out of cup when going through range of motion.Another liner was used.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.The potential probable causes for this event could include but not limited to a user or procedural error.Based on this investigation, the need for corrective action is not indicated.Without the actual products involved and/or device information, our investigation cannot proceed.If these devices or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
REF XLPE 32 20 ANT +4 50-52 E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10991121
Report Number1020279-2020-07374
Device Sequence Number19702445
Product Code JDI
UDI-Device Identifier03596010482778
UDI-Public03596010482778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71333434
Device Catalogue Number71333434
Device Lot Number19JM12447
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer05/15/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1